Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair loss
Sep 2, 2007

e Hello Doctors, I have been diagnosed HIV positive exactly 4 months ago. It was a primary infection and my viral load at that time was more than 1 million copies. I started with the treatment straight away (Kaletra + Combivir). 2 months later the hair loss started. My medication was changed in order to isolate that posibility. I take now Truvada + Strocrin. I've been checked every month and the viral load is going down: 1200, 259 and currently 111 copies and CD4 over 500. But nothing really changed regarding the hair loss. Aprox. 300-400 falls every day and still continues like this. I am seriously afraid of being completely bald. I'd say I've lost already more than 50% of it (only in the head). Is this sympthom known ? Is it temporary ? Is it reversible ? I am starting to despair....

Response from Dr. Henry

Occasional patients have reported hair loss as a consequence of primary HIV infectio. In my experience 3TC (part of Combivir) is one of the drugs most commonly noted to result to hair loss (still fairly uncommon). The FTC in Truvada is very similar to 3TC so there could be a link there if the 3TC was partly responsible for your hair loss. There isn't much experience with nuke backbone regimens not including either 3TC or FTC so whether another switch might be reasonable is unclear to me but may be worth discussing with your HIV specialist. Patience until your HIV situation has stabilized (undetectable virus and doing otherwise OK) is often the prudent course (and see if the hair situation stabilizes/reverses). KH



Previous
hypercoagulable state with art
Next
darunavir & CNS effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement